Flash Flood, Washington
- When
- May 10, 6:58 PM EST to 7:30 PM EST
- Where
- Washington County, Cecil
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.189, -80.248 (the zone’s center; the record gives no point)
Georgetown Rd still flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 10, 2:45 PM EST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 345 PM EDT SAT MAY 10 2003 NEXT AREA OF RAIN APPROACHING THE CWA AND WILL FALL OVER SATURATED GROUND. NUMEROUS FLOOD WARNINGS AND A WATCH FOR THE ENTIRE AREA ARE VALID. WILL CONSIDER EXTENDING THE FLOOD WATCH INTO SUNDAY WHEN THE FRONT IS SCHEDULED TO ARRIVE. MAIN COLD FRONT STILL BACK IN MO AT THIS TIME AND SHOULD MOVE THROUGH AROUND 15Z SUNDAY. AFTER THAT, THE LOW WRAPS UP AND BLASTS US WITH COOL, EARLY SPRINGLIKE WEATHER FOR NEXT WEEK. LOOKS LIKE WINDS MAY GUST OVER 30 KTS ON MONDAY. EXTENDED SHOWS A LOW DROPPING INTO THE SOUTHEAST LATE WEEK THEN WOBBLES UP THE EAST COAST SO WE MAY SEE A RETURN TO WET WEATHER BY THE END OF THE WEEK. FCSTID = 25 .PBZ... MD...FLOOD WARNING UNTIL 400 PM EDT SATURDAY FOR ZONE MDC023. FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...FLOOD WARNING UNTIL 400 PM EDT SATURDAY FOR ZONE OHC031. FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WARNING UNTIL 400 PM EDT SATURDAY FOR ZONES PAC051... PAC059. FLOOD WARNING UNTIL 400 PM EDT SATURDAY FOR ZONES PAC003...PAC007... PAC125...PAC129. FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WARNING UNTIL 400 PM EDT SATURDAY FOR ZONE WVC051. FLOOD WARNING UNTIL 400 PM EDT SATURDAY FOR ZONES WVC061...WVC077... WVC093. FLOOD WARNING UNTIL 400 PM EDT SATURDAY FOR ZONES WVC009...WVC029... WVC069. FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041. TYBURSKI
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-101900- HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PITTSBURGH PA 119 PM EDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS FAR SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND PART OF EAST CENTRAL OHIO THROUGH THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS RUNS FROM APPROXIMATELY STEUBENVILLE TO COLUMBIANA IN OHIO...TO SHARON...FRANKLIN...DUBOIS...UNIONTOWN IN WESTERN PENNSYLVANIA BACK TO STEUBENVILLE OHIO. SEVERE THUNDERSTORMS CAN HAVE DAMAGING WIND AND LARGE HAIL. THERE CAN ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL 10 PM TONIGHT AND MAY HAVE TO BE EXTENDED. RAIN AMOUNTS OF MORE THAN AN INCH AND A HALF IN A COUPLE OF HOURS CAN CAUSE FLOODING. THE FACTORS THAT CAN CAUSE SEVERE STORMS AND HEAVY RAINFALL THIS WEEKEND ARE THE HUMID AIR AND WARM FRONT CURRENTLY OVER THE UPPER OHIO VALLEY. AS THUNDERSTORMS DEVELOP, THEY CAN FORM ADDITIONAL BOUNDARIES THAT CAN FURTHER INTENSITY THUNDERSTORMS PAST SEVERE LIMITS. THIS ALSO GIVES THE POTENTIAL FOR STORMS TO REPEAT OVER SOME LOCATIONS, RESULTING IN HEAVY RAIN AMOUNTS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY SUNDAY. SEVERE THUNDERSTORMS CAN HAVE DAMAGING WIND AND LARGE HAIL. THESE STORMS CAN ALSO HAVE HEAVY RAIN. RAIN AMOUNTS OF MORE THAN 1.5 INCHES IN A COUPLE HOURS CAN CAUSE FLOODING. THERE CAN ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING. A STRONG COLD FRONT, FROM THE MIDWEST, MOVING THROUGH THE UPPER OHIO VALLEY SUNDAY MAY CAUSE A SQUALL LINE OF SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... AS A RESULT, SKYWARN NET ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT AND MAY BE REQUIRED ON SUNDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 PM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM ELLIOTTSVILLE PA WIND DAMAGE
05/10/03 FAYETTE TREES DOWN REPORTED
BY LAW ENFORCEMENT
0640 AM 7NW WAYNESBURG PA 1.00 INCH HAIL
05/10/03 GREENE REPORTED BY HIGHWAY
DEPARTMENT
0600 AM SALT FORK STATE PARK OH WIND DAMAGE
05/10/03 GUERNSEY TREES DOWN
REPORTED LAW
ENFORCEMENTOHZ039-048-057-058-068-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 258 PM EDT SAT MAY 10 2003 SHOWERS AND THUNDERSTORMS WILL BE MOVNG INTO MUSKINGUM AND COSHOCTON COUNTIES BY 315 PM. THEY WILL MOVE INTO TUSCARAWAS...NOBLE...AND GUERNSEY COUNTIES BY 345 PM. AT THIS TIME...THE STORMS ARE NOT SEVERE. HOWEVER...STAY TUNED FOR MORE UPDATES THIS AFTERNOON AND POSSIBLE WARNINGS. THE STORMS MOVING INTO PORTIONS OF EAST CENTRAL OHIO ARE CURRENTLY CAPABLE OF PRODUCING SMALL HAIL...FREQUENT LIGHTNING...HEAVY DOWNPORS...AND BRIEF GUSTY WINDS TO NEAR 35 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM LISBON OH WIND DAMAGE
05/10/03 COLUMBIANA LARGE LIMBS AND WIRES
DOWN REPORTED BY SKYWARNMDZ001-WVZ012-021>023-041-102245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 555 PM EDT SAT MAY 10 2003 SHOWERS AND SCATTERED THUNDERSTORMS ARE MOVING BACK INTO NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE STORM WITH THE HEAVIEST RAIN WAS JUST WEST OF PRESTON COUNTY AND WILL MOVE TO NEAR ROWLESBURG BY 620 PM. THE GROUND IS ALREADY SATURATED FROM RAINS EARLIER IN THE DAY. BE ALERT FOR THE POSSIBILITY OF FLOODING OVER ROADS...AND STREAMS...CREEKS AND LOW LYING AREAS.
WVZ041-102330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 625 PM EDT SAT MAY 10 2003 SCATTERED THUNDERSTORMS WILL BE MOVING ACROSS TUCKER COUNTY WEST VIRGINIA UNTIL ABOUT 800 PM. THESE STORMS WILL HAVE BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 35 MPH. BE ALERT FOR RAPIDLY RISING WATER AND POOR VISIBILITY ON THE ROADS. IF FLOODING BECOMES IMMINENT...A WARNING WILL BE ISSUED.
The Pittsburgh radar (KPBZ), 38 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 flash flood. Local standard time, as filed.
Georgetown Rd still flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357616.